# SDR 95ZZZX4560

- Difficulty date: August 12, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N98674
- Make and model: Piper J-3
- Aircraft serial: 18904
- System (JASC): 5500 · Empennage Structure
- Part: Nipple
- Part number: 641051000
- Condition: Worn
- Location: Tailplane
- Part time: 2,881 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING RESTORATION OF THIS AIRCRAFT, THE TAILPLANE EXTERNAL BRACING WIRES NIPPLES MADE OF BRASS WERE FOUND BADLY WORN. THIS WAS IMPOSSIBLE TO SEE WITHOUT TAKING THE TENSION OFF THE BRACING WIRES.  SUBMITTER SUGGESTS THIS SHOULD BE CHECKED ON HIGH TIME AIRCRAFT OR ANNUAL INSPECTION.  THIS COULD HAVE FAILED.
